Dropped eye lid and side effects after Dysport. Any suggestions?

I recieved dysport around a week ago to try treat my Bell's palsy which I've had for 3 years. He injected it above my eyelid and under my eye on the weaker side of my face. Ever since the dysport I've had blurred vision and become really tired, my eyes look completely different as one eyelid does not open properly. There has been no positives to it yet, the neurologist has given me iopidine drops to try assist with my eye. Any suggestions on how to deal with this further ?

Doctor Answers 4

Complication from Dysport

The iopidine often times can help.  What also may help is to try to keep using the muscle that has weakened. If you keep trying to use that muscle, the dysport may wear out quicker.  Hope you get better soon!
Take care,Dr. Sajan

Seattle Physician
5.0 out of 5 stars 8 reviews

Eyelid drop post dysport

There is not much you can do at this time. many cases would resolve on their own within 6 weeks of the incident. But in many cases, you may have to wait the duration of action of dysport which should wear off in 3-4 months. Iodipine does not reverse dysport or botox effect, it uses alternative ways to improve the eyelids opening. But it is very limited in its effect

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
4.7 out of 5 stars 30 reviews

Droopy eyelid after Dysport and Bell's Palsy

In your case, this is an injection that should be left to experts of the facial nerve. These are the Facial Plastic Surgeons/Otolaryngologists. Now to deal with the current problem is tough. Iopidine is the only thing that can offer some relief but not complete improvement. You just need to ride this out for the 3 months. There are often injections which can help with synkinesis after a facial nerve palsy.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

So sorry that you are having this effect.

This is a risk of getting botulinum toxin treatment.  There is no reversing agent.  It needs to wear off.  The iopidine may not work to open the eyelid until most of the dysport effect has worn off.  I found that these drops do not begin to make a difference until there is only about 4 to 6 weeks of effect left.  This has to do with the fact that the Mueller's muscle in the upper eyelid is not a strictly adrenergic innervated muscle.  So if you have used the iopidine and it does not make a difference, this suggests that the unwanted disport affect is likely to last 6 or more weeks.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.